Discussions By Condition: Medical Stories

loosing faith in the medical community

Posted In: Medical Stories 0 Replies
  • Posted By: lovinglife
  • March 6, 2007
  • 02:46 AM

Well my story is long so I hope you can bare with me. The fatiege started about 7 years ago..At that time I went through a sleep study, and was diagnosed with "mild sleep apnea".. Then about a year later I had a hysterectomy/bladder sling surgery..well my bladder never regained function.. So in my search for a Doctor to get my bladder functioning again I landed in a Major medical facility..well that Doctor was the first to offer to try to help, she did a sling revision with no success..So her second attempt at a more involved procedure was the begining of my nightmare..
During surgery an artery was hit..but it wasnt recognised..with in minutes of returning to my room, I rang the bell for the nurses..I had blood from the top of my butt to the back of my knees..they cleaned me up and called the Inturn on call...He said if she does this 3 or 4 more times let me know..well long story short..It CONTINUED all night long..every 45 minutes to an hour I rang the nurses and they would clean me up..By morning I had lost 2/3rds of my blood supply, was rush STAT to the OR and the bleed couldnt be reached vaginaly...So I was excesivly packed, and was brought to Recovery awaiting to be brought to Angio..well in that time I had a near death experience..5 blood transfussions, 2 stents put in my Iliac artery and 2 more trips to the OR I recovered..
In the healing process, I had total suture breakdown..went through 6 weeks of nurses coming to my house to take care of me..
OK...well the fateige became overwhelming..But I managed.
Well 2 years ago I needed a minor surgery..I was in the OR for 26 minutes..I ended up in ICU for 3 days Paralysed!..I became "mentaly" aware on my way to ICU which was 5 hours post op..but what they didnt know was I could HEAR, and FEEL...but could not talk, or open my eyes, or tell them they were hurting me..All the vigourus pain stimulation HURT..SO for three days I endured a nightmare!..I could hear them talking about me, and deciding what test to run..when all test were coming back normal..except for hypomagnesium..I was given magnesiumIV, and put on Dilanton for possible seziure, and Ritalin for possible Narcolepsy..
Well after 3 days, It resolved, and I was sent home with "Just get a medic alert bracelt with Allergy to all anesthetic inhailents" put on it because that was the only thing I had never had!
Well I went to two different Neuro's, one who sent me away with NO answers the other tried to help ran various tests, and everything was normal.
Well about 6 months later I broke out in warts on my feet , hands and a cyst on my face..well went to the Doctor to have them removed and was told it would have to be done in the OR..Well they told me I would just be put in a twitight, so gases..so I had no reason to fear...or so I thought!
Post op I was once again Un responsive...this facility paniced...and started with all the reversal agents, with each injection my body went into spasmotic muscle contractions, and intensified with each new injection, being restrained by 6 people for an entire hour!..Finally they re-sedated me to stop this reaction..Long story short, I was told to add, narcotics to my medic alert bracelet..
Well with in a MONTH, my gallbladder was ready to rupture!..I was sent to a Major medical facility because no one localy is willing to touch me..
So i was evaluated by their Neuro prior, and cleared for surgery, I ended up having the WORST reaction ever!..This one they could not stop. With sedation and paralysis, with in 10-20 minutes the dystonic/myoclonic activity started all over again!
They pumped in mega doses of seditive, and paraletics, and yet it would start again..ultilmitly they put me in a chemicly indused coma on a ventilator, for 26 hours in ICU, I had congestive heart failure in the process, as well as severe hypoxia..
Well that was 1+years ago...sence then my body has fallen apart!,..Ive developed arthritis, bursitis, and tendonitis, the fateige is totaly OVERWHELMING..My muscles feel swollen all the time, and the pressure in my veins are painful..My legs are now involved, with the pain in the muscles and weekness..well Now my kidneys are involved, and it has been discovered I have a complex ovarian cyst..Mt Doctor tells me they NEED to remove IT..I have been to yet ANOTHER major medical facility, they feel I may have this RARE disease..called Mitochondrial dysfunction..I was told there is no cure, that it can effect every organ..and they can only treat the symptoms..
That there is no guarentee I will NOT HAVE another reaction..they can only make sure my blood levels are where they should be prior to surgery and hope for the best..there are some drugs they know to avoid, but still no guarentees.
Well last week my primary care sent me for blood work..My potassium level has now dropped!..Which explains the palpitations,and leg cramps Ive been having,My kidneys are calcilfieng, and the ovarain cyst that needs to be removed..Im taking potassium supplements at this time and have re-tested today, should get the results tomorrow..
What am I going to do?..I need this surgery because it is a VERY supisious cyst...but it could cost me my Life!..Or my BODY!..
Im scared, and need to know if ANYONE out there has had any similar reactions?..
Any input or advice would be greatly appreciated!
Thank you so much for taking the time to read this long but true nightmare!
signed..."trying" to love life

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?